Side effects of Zoledronic Acid

Hi All

DX with bone mets - pelvis/lumbar region.

Had my first infusion of Zoledronic Acid last Tuesday - felt fine afterwards.
Had upset stomach on Thursday evening (both ways! TMI)
Sunday, I started feeling very cold and aching although my temperature was 38/39.
Today, I have felt the same - with most of my bones aching! In fact, knees very sore!!

Did anyone else feel like this?
For some reason, I thought that it was just for the 24 hours after infusion, but then something is telling me to expect this for 2-3 months???

Anne x

Hi Anne, those symptoms you describe are very similar to the ones I had after my first (Pamidronate) infusion. I also felt very dizzy. Mine happened the very next day and have never happened again. From talking to others over the years most of us don’t seem to have a reaction or at least not such a strong reaction with our subsequent bisphos infusions.
Hoping tomorrow is a much better day.
Belinda. x

Belinda

You are a Godsend! You really give me encouragement.

My bone mets was described as left hip and spine affected - these were the areas where I had rads. I am now getting a similar pain in my right hip - but only yesterday and today.

It is so difficult to keep positive with the niggling doubts.

Thank you

Anne x

Hi Anne

Below is a link to our factsheet on bisphosphonates including zolendronic acid which you may find helpful to read as it includes information about side effects:

breastcancercare.org.uk/docs/bisphosphonates_dec_06_0.pdf

Kind regards
Lucy
Moderator
Breast Cancer Care